Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 19, NWS Corpus Christi, TX

October 20, 2014Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Oct 20, 2014, 1:46 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 20, 2014, 1:46 PM CDT (18:46 UTC)
Expired
Oct 20, 2014, 3:45 PM CDT
In force
119 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 33 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WGUS54 KCRP 201846
FFWCRP
TXC273-355-202045-
/O.NEW.KCRP.FF.W.0019.141020T1846Z-141020T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 PM CDT MON OCT 20 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHEASTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 345 PM CDT

* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED NEARLY 3 TO 6 INCHES HAVE FALLEN           
  ACROSS LOCATIONS ALONG PADRE ISLAND WITH AN ADDITIONAL 2 INCHES    
  POSSIBLE THROUGH THE LATE AFTERNOON.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...PORT
  ARANSAS...MUSTANG ISLAND STATE PARK...PADRE BALLI PARK AND PADRE   
  ISLES COUNTRY CLUB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.

&&

LAT...LON 2749 9733 2770 9721 2770 9720 2774 9717
      2775 9719 2778 9717 2779 9713 2781 9713
      2781 9716 2786 9713 2784 9704 2769 9715
      2748 9726

$$


CB
1 follow-up statement
572 
WGUS74 KCRP 202015
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT MON OCT 20 2014

TXC273-355-202045-
/O.CON.KCRP.FF.W.0019.000000T0000Z-141020T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KLEBERG-NUECES-
INCLUDING THE CITY OF PORT ARANSAS
315 PM CDT MON OCT 20 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
SOUTHEASTERN NUECES AND EXTREME NORTHEASTERN KLEBERG COUNTIES...

AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN MOVING WEST AT 10 MPH ACROSS PADRE ISLAND AND 
MUSTANG ISLAND. DOPPLER RADAR ESTIMATED AN ADDITIONAL 1 TO 2 INCHES 
REMAINS POSSIBLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUSTANG 
ISLAND STATE PARK...PADRE BALLI PARK AND PADRE ISLES COUNTRY CLUB. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.

&&

LAT...LON 2749 9733 2770 9721 2770 9720 2774 9717
      2775 9719 2778 9717 2779 9713 2781 9713
      2781 9716 2786 9713 2784 9704 2769 9715
      2748 9726

$$

CB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 12:42 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Oct 20, 12:42 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1242 PM CDT MON OCT 20 2014

.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 18Z TAFS.

&&

.AVIATION...ONGOING CONVECTION ACROSS THE COASTAL BEND HAS LEAD TO
PERIODS OF MVFR CONDITIONS FOR THE CRP TAF SITE. RADAR INDICATED
THAT ISOLD TO SCT CONVECTION IS INCREASING FARTHER WEST TOWARD ALI
AND LRD. PREVAILING CONDITIONS WILL GENERALLY BE VFR WITH PERIODS
OF MVFR...POSSIBLY IFR...CONDITIONS THROUGH THE AFTERNOON FOR
CRP...ALI AND LRD. THE RAIN IS EXPECTED TO TAPER OFF THIS
EVENING...BUT MVFR CONDITIONS ARE EXPECTED OVERNIGHT AS A LOW
STRATUS DECK AND PATCHY LIGHT FOG DVLP. DRIER CONDITIONS ARE
FORECAST TO PUSH FARTHER S INTO THE CWA ON TUE RESULTING IN ONLY A
SLIGHT CHC OF PRECIP ACROSS THE SRN AREAS. VFR CONDITIONS ARE
EXPECTED TO PREVAIL ACROSS S TX BY MID MORNING THROUGH AFTERNOON
ON TUE.

&&

.PREV DISCUSSION... /ISSUED 855 AM CDT MON OCT 20 2014/

DISCUSSION...ISOLATED SHRA'S CURRENTLY MOVG ONSHORE FROM NEAR
BAFFIN BAY TO JUST NORTH OF ROCKPORT THIS MORNING. THIS TREND IS
EXPECTED TO CONTINUE THROUGH THE LATE MORNING WITH LAPS ANALYSIS
SHOWING THE BETTER CAPE AND LEAST CIN VALUES ALONG THE COAST
SOUTHWARD TO BRO'S AREA. THE INSTABILITY IS PROGD TO INCREASE
FARTHER W THRU THE AFTERNOON. HAVE INCREASED POPS BY A CATEGORY
FOR REFUGIO...ARANSAS AND CALHOUN COUNTIES. UPDATES WILL BE OUT
SHORTLY.

PREV DISCUSSION... /ISSUED 634 AM CDT MON OCT 20 2014/

DISCUSSION...UPDATE FOR 12Z AVIATION.

AVIATION...LOW CONFIDENCE TAF FORECAST. MVFR TO BRIEF IFR VSBYS
AT BEGINNING OF TAF PERIOD AT KVCT/KALI WITH CONDITIONS IMPROVING
TO VFR BY MID MRNG. VFR AT KCRP/KLRD TO START THE DAY WITH TEMPO
MVFR CIGS POSSIBLE THRU MID MRNG AT KLRD. ALL TERMINALS SHOULD BE
VFR BY MID/LATE MRNG WITH VFR THEN PREVAILING THRU THE AFTN.
HOWEVER...ISO TO SCT SHRA MAY IMPACT KCRP AND KALI THIS AFTN WITH
TEMPO MVFR TO EVEN IFR VSBYS/CIGS POSSIBLE IF PRECIP IS HEAVY
ENOUGH. TIMING IS UNCERTAIN...BUT ATTM FEEL THAT MAIN THREAT TO
TERMINALS WILL BE DRNG MIDDAY/AFTN HRS. KLRD SHOULD REMAIN DRY
MOST OF THE DAY WITH CHANCES OF SHRA OCCRNG MID/LATE AFTN AND INTO
EARLY EVENING. KVCT XPCTD TO REMAIN DRY. OVERNIGHT...PRECIP
DISSIPATES WITH VFR PREVAILING UNTIL LATE IN THE TAF PERIOD WHEN
MVFR VSBYS DVLP...PRIMARILY AT KLRD/KVCT/KALI. NERLY WINDS 5 TO 10
KTS BECOMING MORE ERLY AND SLIGHTLY STRONGER THRU THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    84  70  86  66  84  /  40  10  20  10  10
VICTORIA          86  62  87  60  84  /  10  10  10  10  10
LAREDO            85  71  87  67  86  /  40  20  20  20  20
ALICE             85  69  88  65  86  /  50  10  20  20  10
ROCKPORT          85  70  86  69  84  /  30  10  10  10  10
COTULLA           85  68  86  63  86  /  20  10  20  10  10
KINGSVILLE        85  70  87  66  85  /  50  10  20  20  10
NAVY CORPUS       85  73  85  71  83  /  40  10  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...AVIATION
Hazardous weather outlook, Oct 20, 5:21 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 AM CDT MON OCT 20 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-211030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
521 AM CDT MON OCT 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS WILL BE POSSIBLE TODAY...PRIMARILY ACROSS THE
COASTAL PLAINS AND BRUSH COUNTRY. LOCALIZED MINOR FLOODING MAY
OCCUR UNDER THE HEAVIER SHOWERS...BUT WIDESPREAD FLOODING IS NOT
CURRENTLY ANTICIPATED TODAY.

A MODERATE RISK OF RIP CURRENTS WILL EXIST TODAY ALONG GULF FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS DUE TO HIGH SEAS ARE POSSIBLE TUESDAY
EVENING THROUGH WEDNESDAY OVER THE OFFSHORE WATERS. THERE IS A
MODERATE RISK FOR RIP CURRENTS AND MINOR COASTAL FLOODING
TUESDAY AND WEDNESDAY DUE TO THE COMBINED INFLUENCE OF LONG PERIOD
SWELLS AND PERSISTENT MODERATE EAST TO NORTHEAST WINDS IN THE SURF
ZONE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 8:43 AM CDTAreal Flood AdvisoryCRPAransas62 min
Oct 20, 11:03 AM CDTAreal Flood AdvisoryCRPNueces57 min
Oct 20, 11:35 AM CDTAreal Flood AdvisoryCRPNueces55 min
Oct 20, 11:44 AM CDTAreal Flood AdvisoryCRPNueces61 min
Oct 20, 11:50 AM CDTFlash Flood WarningCRPNueces115 min
Oct 20, 12:47 PM CDTAreal Flood AdvisoryCRPNueces88 min
Oct 20, 12:48 PM CDTAreal Flood AdvisoryCRPSan Patricio87 min
Oct 20, 1:39 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio51 min
Oct 20, 2:13 PM CDTAreal Flood AdvisoryCRPSan Patricio62 min
Oct 20, 3:47 PM CDTAreal Flood AdvisoryCRPNueces118 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.